The Lupus Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
170 Posts
Discussion Starter #1
Hi friends,

Just found out that my Imuran maybe to blame for the lovely acne thats all over my face.. Any tips for clearing this up and has this happened to anyone else? I NEVER even had acne as a teenager and rarely have pimples or skin issues (outside of the lupus ones:rotfl:)


Thanks!

Chal
 

·
Registered
Joined
·
406 Posts
Hi Chal,

I'm glad I came across your post - I've recently been suffering with spots too - well I say spots, they're more like little blisters on and around my chin. Like yourself, I wasn't a spotty teenager and have to admit (being vain) I really am quite put out by this! :blush:

I thought mine was from the introduction of Warfarin as I've been on Azathiaprine for some time but maybe I was wrong. My Dr is on holiday at the moment so I'll ask him on his return. If I get an answer, I shall let you know.

Thanks,
Amanda
 

·
Registered
Joined
·
614 Posts
Hello
A week ago I would have had no clue on this. However after visiting my Mom this past weekend I now have an idea of what you are talking about.
She recently started showing signs of what looked like acne after being put on a medication.
When she mentioned it to her doctor she was suprised to see that this excited her.
He told her that this tells him it is working and he then gave her a couple of items to help with it.

It seems that with some medications such as this as it drops your immune system it drops the ability to fight some types of infection as well. the bacteria that causes acne is one of the first to be seen by some people.

He told her to wash her face very frequently with very warm water, pat it dry not rub to keep from irritating the area and he presribed a cream to use to help it.
The cream is s steriod cream so it has some other side effects that can be bad such as thinning of the skin.
 

·
Registered
Joined
·
170 Posts
Discussion Starter #4
Amanda - I TOTALLY know what you are talking about. I have these large, red (painful!!!) pimples? on my face that are not squeezable (sorry for the grossness of this..) and ache. They are around the side and base of my nose and totally stomach turning, in addition to all the other acne on my face. If you hear more form your doc, would love to hear and I will share with you my feedback as well.

RWB - Thank you for the info. I am planning to call my doc and see about getting something to help. Ive tried washing, a quick swipe with hydrogen peroxide, changing the pillow cases.. nada. I've even bought some expense stuff hoping it would help.. ugh!

You girls are face savers! thank you..
 

·
Banned
Joined
·
21 Posts
Chal I frequent a forum theskintypesolution.com that has been very helpful helping me to get the right products for my skin.The acne they talk there has another causes,but mainly salycilic acid washses is what helps many of them.It's quite extensive the information there.
HTH

Mady
 

·
Registered
Joined
·
614 Posts
As an update on this.
With my Moms it got alot worse and had started to get into the scalp area.
They took her off of her medication for a week and put her on an antibiotic.
After a week it cleared up so they have her back on the med again but this time it is every other day.
They told her that if it happens again they want to know right away and will take her off again to get it cleared up.
The they will try a lower dose.
It it continues after that then they will have to look at another option for her.
 

·
Registered
Joined
·
360 Posts
Amanda, I have exactly the same problems with blisters on and around my chin, but it's from MTX. I'm sorry to learn that Imuran does the same thing. I'm not surprised though because both drugs suppress the immune system. Those blisters are, in my case, cold sores and because the MTX was working, it made the sores appear. Anytime my immune system was weakened, by stress, the sun, my period, I would get cold sores. I asked my PCP if the same thing was bound to happen with the Imuran because it also suppresses the immune system. He said maybe not because Imuran works in a more specific manner (whatever that means). But these posts make me think I'm going back to square one once the Imuran kicks in.

FYI, for cold sores, acyclovir (by prescription) works very well to stop them in their tracks. I take it 2-3 times every day but I don't want to do that for the rest of my life, so, here's hoping the Imuran will be more forgiving than the MTX was.
 

·
Registered
Joined
·
170 Posts
Discussion Starter #8
Thanks Ladies.. I ended up calling my doc and getting a steriod cream which has reduced the large, painful mountains on my face to lots of little pimples, which are much easier to cover!
 
1 - 8 of 8 Posts
Top